Januvia User Reviews

Januvia - User Reviews

Januvia User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Januvia sorted by most helpful. Patient Discussions FAQs


Comment from: 55-64 on Treatment for less than 1 month (Patient) Published: September 18

I'm maxed out on metformin (850 mg 3x/day) and glyburide (5mg 4x/day). Januvia, even without the other 2 meds, had my readings in the desired ranges in a day. It's only been 5 days, but so far VERY GOOD! Thanks!

Related Reading: Januvia

Comment from: Sonya_J, 35-44 on Treatment for 1-6 months (Patient) Published: December 02

Started Januvia 100 mg once a day with in days I had joint pain so bad I did not want to get out of bed and the join pain has not went away its not as bad but still there. Chronic heart pain my heart beat so hard and fast I worried I was having a heart attack. My chest was/is sore I have congestion, I still have a fast heart beat off and on "This worries me". Shortness of breath. I was dizzy, chest colds, Very bad headache, Both hands were numb this was worse at night I would wake with my hands hurting I still have some numbness it is off and on and and mostly in my fingers now. I was so hoping Januvia would work for me. I do not think this drug was not tested well enough before the public was allowed to use it. I hope my side effects are not long term and no damage was caused and with time will go away.

Related Reading: heart attack | headache

Comment from: ambassador1122, 55-64 on Treatment for 1-6 months (Patient) Published: November 12

I was on another medication for type 2 diabetes and it didnot work for me. My doctor didn't want to take me off of it because he said it work for most people. Well, I change Doctors and the new Doctor stated me on Januvia 50 mg in the AM and 50 in the PM and it started to work at the end of the week, no side effects, my number was very close to normal and I feel GREAT . I even lost weight while on this medication. My husband is on 50 mg a day and doing great with no side effects.

Related Reading: diabetes

Comment from: hmmmm, 45-54 on Treatment for less than 1 month Published: October 18

Family member had a rash with this medicine, and a friend said there was a new warning posted about a deadly disease called Stevens-Johnson syndrome associated with Januvia. I didn't find it in WebMd though. Is it true?

Related Reading: rash

Comment from: Maria Ashley, 45-54 on Treatment for 1-6 months (Patient) Published: October 25

I take januvia at night time, the reason I am telling this is because someone said that it makes them tired, so why not take it after dinner? So far so good. I also take metformin. I have lost 16 pounds so far. Before this, I had gained 30 pounds with avandia. My feet don't swell up like with avandia. My a1c went up just a bit, got to keep an eye out on that, now it's 6.9, otherwise I am very happy with januvia 100mg once a day.

Related Reading: avandia

Comment from: fishforfun, 55-64 Female on Treatment for 1-6 months (Patient) Published: November 10

Januvia (with metformin) has worked very well for me so far (3 months), with no adverse reactions. My doc wanted to take me off Starlix (w/metformin), which worked very well but did cause some very low blood glucose after meals. I resisted but finally agreed to try Januvia. Glad I did. Once a day. Almost no super low blood sugar. My A1C dropped from 6.3 to 5.8. My average glucose is about 105. A few highs, almost no lows. Morning glucose does seem to be a little higher than before. Weight stable. No changes in energy, muscle or joint pain. No one knows the long term issues, if any, but so far Januvia is working well.

Related Reading: Starlix

Comment from: gilbertsrn, 25-34 on Treatment for 6 months - 1 year (Patient) Published: August 03

I am a registered nurse and newly diagnosed Type II Diabetic (December of 2007). I have never been overweight, but have a family history of diabetes. I was put on Januvia 100mg every day in Dec. of last year, and it helped immediately even causing some very low blood sugars. Starting around March/April of this year, my readings started getting higher. I also have increased my exercise and have lost 22 lbs which is alot for my size (petite). This past month, my fasting blood sugars are almost always >200 and my random's are almost 300. I haven't had many readings <200 lately at all. My diet is not perfect, but I do follow closely counting carbs, using sugar free/low carb products, and limiting starches. It is very frustrating that I am spending the money on this "new" pill and doing all the things I'm supposed to do and it doesn't seem to be doing any good. I see my doctor tomorrow and do not plan to take anymore Januvia-will ask for glucophage/metformin. Also, I am scared of Januvia after researching online articles related to increased cancer incidence associated with Januvia use. Side effects I have experienced include: low energy levels, headaches, hip joint pain, & left ear pain. Hope to find something more effective.


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations